MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ LYSE WASH ASSISTANT; STATION, PIPETTING DILUTING CLINICAL USE

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ LYSE WASH ASSISTANT; STATION, PIPETTING DILUTING CLINICAL USE
Model Number 337146
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd facs¿ lyse wash assistant that there was erroneous results.The following information was provided by the initial reporter: are there erroneous results on patient samples? yes.Was there any delay of treatment due to this issue? yes.Were samples contaminated? yes.The customer reported that when a carrousel with sample is placed on the device it comes out with blood splatters on top.The customers sees that during the sucking up of the lyse a drop comes back down from the needle on top of the carrousel.Contamination occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information: h6.Event problem and evaluation codes: patient annex code f26 scope of issue: the scope of issue is only limited to bd facs lyse wash assistant, part # 337146 and serial # (b)(6).¿ problem statement: customer reported a complaint regarding leakage of lyse/blood on the carousel which occurred on (b)(6) 2023.Erroneous results involving patient samples can negatively impact patient diagnosis and treatment.The instrument underwent repairs and was found to be functioning as expected, and neither the customer nor any patients were harmed by erroneous results.¿ manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from (b)(6) 2022 to (b)(6) 2023.¿ complaint history review: there are 8 complaints related to the issue of result-erroneous diagnostic; pr# (b)(4).Date range from (b)(6) 2022 to (b)(6) 2023.¿ manufacturing device history record (dhr) review: dhr part #337146 serial # (b)(6), file (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Date of mfg: 01aug2017.¿ returned sample evaluation: a return sample was not requested for evaluation because replaced parts were not service returnable.After the repairs the instrument was found to be functioning as intended.¿ service history review: review of related work order # (b)(4), case #: (b)(4) install date: (b)(6) 2017.Defective part number: 648478 - bal seal 4th stage 34633707 - bal seal 1/4 x 3/8 od service work order notes: o subject: (b)(6) - bd facs lyse wash assistant - leakage of lyse/blood on the carousel o description: the customer reported that when a carrousel with sample is placed on the device it comes out with blood splatters on top.The customers see that during the sucking up of the lyse a drop comes back down from the needle on top of the carrousel.Contamination occurred.O work performed: fse replaced forth stage bal seal and tested the instrument with food color dilution.Fse also cleaned the inside of the instrument, and the instrument is ready for use.O cause: damaged bal seal o solution: replaced bal seal o parts replaced: 648478 - bal seal 4th stage 34633707 - bal seal 1/4 x 3/8 od service ¿ risk analysis: risk management file part # (b)(4), vers.C, ra bd facs lyse wash assistant was reviewed.No new hazards have been identified and the current mitigation is sufficient.Hazard(s) identified? yes no o hazard id #: (b)(6) o hazard: carryover o cause: clogged orifice o harmful effects: 1.Incorrect results 2.Damaged instrument o residual probability: 1 o residual severity: 3 o residual risk index: 3 o hazard id #: (b)(6) o hazard: biological hazards o cause: biological material exposure to operator and/or third party during specimen preparation o harmful effects: illness o residual probability: 1 o residual severity: 4 o residual risk index: 4 ¿ potential causes: based on the investigation, the potential cause was determined to be a damaged bal seal.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and service activity review, the potential cause was determined to be a damaged bal seal.An fse (field service engineer) went onsite and confirmed the issue.To resolve this issue, the fse replaced the bal seal and performed cleaning on the instrument.Fse also tested the instrument with food color dilution and afterwards, the instrument is functioning as intended.The fse confirmed that erroneous results on patient samples were not reported to the clinicians.No patient was diagnosed or treated based on these results.Proper daily and monthly cleaning procedures are essential for optimal instrument performance.They can be found under ¿maintenance¿ in the user guide; bd facs¿ lyse wash assistant instructions for use, #23-11113 rev.02/vers.A, starting page 107.Troubleshooting procedures can be found in the ifu starting on page 145.The safety risk of hazards has been identified to be within the acceptable level.¿ conclusion: based on the investigation, the complaint was confirmed.The potential cause of the issue was determined to be a damaged bal seal.The fse replaced the damaged bal seal and after subsequent testing the instrument is functioning as intended.No one was harmed or injured and no patient was diagnosed or treated based on any erroneous results.The safety risk of the hazards has been identified to be within the acceptable level.Based on the investigation results a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.H3 other text : see h.10.

Brand Name
BD FACS¿ LYSE WASH ASSISTANT
Common Device Name
STATION, PIPETTING DILUTING CLINICAL USE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17303665
Report Number2916837-2023-00137
Device Sequence Number7213865
Product Code JQW
UDI-Device Identifier00382903371464
UDI-Public00382903371464
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number337146
Device Catalogue Number337146
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown